Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 13, 2011, 8:41 PM CDT for Steele County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 13, 2011, 9:20 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Steele County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 30 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS53 KFGF 140141
SVRFGF
NDC091-140245-
/O.NEW.KFGF.SV.W.0030.110614T0141Z-110614T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 945 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 4 MILES SOUTHWEST OF BLABON...OR 32 MILES NORTH
OF VALLEY CITY...MOVING TO THE NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLABON AROUND 850 PM CDT.
FINLEY AROUND 900 PM CDT.
SHERBROOKE AROUND 905 PM CDT.
GOLDEN LAKE AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4767 9763 4758 9749 4737 9748 4726 9785
4737 9799 4742 9799
TIME...MOT...LOC 0141Z 231DEG 17KT 4739 9784
WIND...HAIL <50MPH 1.00IN
$$
HOPKINS1 follow-up statement
252
WWUS53 KFGF 140220
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
920 PM CDT MON JUN 13 2011
NDC091-140230-
/O.CAN.KFGF.SV.W.0030.000000T0000Z-110614T0245Z/
STEELE ND-
920 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR STEELE COUNTY IN SOUTHEAST
NORTH DAKOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4767 9763 4758 9749 4737 9748 4726 9785
4737 9799 4742 9799
TIME...MOT...LOC 0220Z 231DEG 17KT 4751 9763
$$
HOPKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:08 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 13, 3:08 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 308 PM CDT MON JUN 13 2011 .SHORT TERM... THE MAIN FORECAST CHALLENGE OVER THE SHORT TERM REMAINS PCPN CHANCES. SEEMS LIKE JUST ABOUT EVERY PERIOD HAS SOME SORT OF PCPN CHANCES AND HARD TO NARROW THINGS DOWN ANY MORE AT THIS POINT. WITH NO MODEL PREFERENCE WILL TRY NOT TO STRAY TOO FAR FROM THE GOING FORECAST. TONIGHT...THE NICE COMMA HEAD ROTATION THAT MOVED THROUGH THE FA THIS MORNING IS NOW CONCENTRATED AROUND THE MANITOBA LAKES REGION. THERE HAS BEEN SOME SHOWER/TSTM ACTIVITY WRAPPED DOWN FROM THIS COMMA ROTATION DOWN THROUGH NORTHWEST MN AND INTO EASTERN SD. SOME DARKENING ON WATER VAPOR EVIDENT OVER A GOOD PORTION OF EASTERN ND. THERE IS ALSO SOME COOLING MOVING INTO NORTHERN PORTIONS OF ND AT 500MB WHERE THERE IS ALSO SOME GROWING SFC BASED CAPE. 0-6KM SHEAR NOT OVERLY IMPRESSIVE IN THE NORTH AND FAIRLY MEAGER TOO IN THE SOUTH. SFC PATTERN SHOWS A TROUGH/WIND CONVERGENCE LINE OVER EASTERN ND WITH DRIER AIR BEHIND. CONSIDERING ALL PARAMETERS CHANCES FOR RAIN LOOK BEST OVER THE EASTERN FA WHERE THE ECHOES ARE NOW. MUCH MORE UNCERTAIN IF AT ALL ELSEWHERE. HOWEVER WILL MAINTAIN SOME LOW PCPN CHANCES ALL THE WAY BACK TO THE KDVL REGION IN CASE SOMETHING FORMS. IF ANYTHING DOES IT WILL BE PRETTY MINIMAL. TUE-THU...PCPN CHANCES REMAIN THE BIG QUESTION THROUGHOUT THIS ENTIRE TIME FRAME. THERE SHOULD BE SOMEWHAT OF A BREAK INTO PORTIONS OF EARLY TUE. THEN ANOTHER 500MB WAVE KICKS OUT FROM THE WEST AND WILL MOVE ACROSS THE FA MAINLY TUE NIGHT INTO WED NIGHT. THIS WILL AGAIN START TO BRING MUCH BETTER CHANCES FOR RAIN TO THE AREA AND WILL STICK WITH LIKELY CHANCES ATTM. WITH A LOT OF CLOUD COVER AND RAIN IN THE FORECAST TEMPS LOOK TO STAY ON THE COOL SIDE. .LONG TERM (THU NIGHT-MON)... THE LONG TERM PERIOD LOOKS ACTIVE...WITH A SERIES OF WAVES PUSHING ACROSS THE AREA. THE USUAL TIMING DIFFERENCES EXIST...WITH THE ECMWF GENERALLY FASTER AND MUCH MOISTER. OVERALL LIKED THE GFS BEST AS IT ACCOUNTS FOR UPPER LEVEL RIDGE AND A LITTLE DRIER AIR ON THU...WHICH WILL BE THE BEST CHANCE FOR DRY WEATHER THROUGHOUT THE LONG TERM. THE MOST UNSTABLE DAY CURRENTLY LOOKS LIKE SUNDAY...WITH SHOWALTERS AROUND NEG 5...AND THEREFORE I HAVE HIGHEST POPS ON SUNDAY DURING THE DAY. && .AVIATION... EXPECT PREDOMINANTLY VFR CONDS WITH TEMPO MVFR CONDS IN THE VALLEY AND POSSIBLY TVF THIS EVENING. WINDS WILL CONTINUE FROM THE SOUTH AND SHOULD TAPER OFF THIS EVENING...BUT SOUTHERLY WINDS WILL PUMP UP MOISTURE FROM THE CNTRL PLAINS TONIGHT...AND MORE MVFR CIGS WILL LIKELY DEVELOP BY TUE MORNING. A TSTM IS POSSIBLE MAINLY ACROSS THE SOUTHERN VALLEY TONIGHT...WHERE THE GREATEST INSTABILITY WILL BE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/SPEICHER
Hazardous weather outlook, Jun 13, 6:56 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 656 AM CDT MON JUN 13 2011 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-141200- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 656 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. NO SEVERE WEATHER IS ANTICIPATED HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE FRIDAY AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-141200- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- 656 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED LATE TUESDAY AFTERNOON AND TUESDAY NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME LATE FRIDAY AND NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
In the hours before
Special weather statement, Jun 13, 7:17 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 717 PM CDT MON JUN 13 2011 MNZ004-007-NDZ008-016-140115- EASTERN WALSH COUNTY ND-KITTSON MN-PEMBINA ND-WEST MARSHALL MN- 717 PM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALSH...EXTREME NORTHWESTERN MARSHALL...SOUTHEASTERN PEMBINA AND SOUTHWESTERN KITTSON COUNTIES UNTIL 815 PM CDT... AT 714 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTH OF GRAFTON...MOVING TO THE NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... ST. THOMAS AND HERRICK AROUND 725 PM CDT. DRAYTON AROUND 735 PM CDT. ROBBIN AROUND 740 PM CDT. BOWESMONT AROUND 745 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE MARKER 188 AROUND 740 PM CDT...AND MILE MARKER 195 AROUND 745 PM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPKINS
Local storm report, Jun 13, 8:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
837 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FUNNEL CLOUD 3 ESE COOPERSTOWN 47.43N 98.06W
06/13/2011 GRIGGS ND LAW ENFORCEMENT
WHITE FUNNEL CLOUD.
0728 PM FUNNEL CLOUD 1 W GRAND FORKS AFB 47.96N 97.41W
06/13/2011 GRAND FORKS ND PUBLIC
0740 PM TSTM WND GST 2 E GILBY 48.08N 97.42W
06/13/2011 E65.00 MPH GRAND FORKS ND NWS EMPLOYEE
0743 PM TSTM WND DMG 2 E GILBY 48.08N 97.42W
06/13/2011 GRAND FORKS ND NWS EMPLOYEE
TOP OF TREES SNAPPED OFF.
&&
JRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:23 PM CDT | Tornado Warning | FGF | Grand Forks | 52 min |
| Jun 13, 8:46 PM CDT | Tornado Warning | FGF | Steele | 34 min |
| Jun 13, 9:27 PM CDT | Areal Flood Advisory | FGF | Steele | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.